This is a case of topical steroid skin damage demonstrating rapid reduction of swelling simply by applying wheatgrass extract only and no no other skin applications such as moisturisers, soap etc. that appear to block passage of wheatgrass bioactives through the skin. Treatment period – November 2014 to December 2015.
These photos show severe edema (or swelling due to fluid) of the patient’s legs (both were equally affected) after going “cold turkey” i.e. stopping all treatments after long-term topical steroid use. The patient began applying wheatgrass extract at this stage. However, although her skin improved somewhat, the swelling remained in both upper and lower limbs.
Gradually, her skin improved with wheatgrass being applied twice weekly, but the swelling remained.
The lady’s daughter then decided to stop every other application (there were many, including moisturisers, soap, emollients etc.) and almost overnight there was a sudden release of liquid from her legs which returned her legs to normal size as shown in this photograph!
This is the kind of healing phenomenon I see so often when treating with wheatgrass. i.e. sudden improvement in various conditions, often overnight, that have been present for a number of years, as demonstrated here.
The question is, how could this possibly happen?
Here is the testimonial I received from the patient’s daughter:
‘Last year I contacted you in November with my mother’s Topical Steroid Cream Addiction. She stopped completely using the steroid cream in Nov 2014 and started using topical wheatgrass extract and oral wheatgrass extract. She found a huge difference within the first few months and now she is almost 100%. Her skin has been great for a while now so I can not give an exact time it took to get to this point. I have attached her photos for you to see.
We both would like to thank you so much for everything you have done. It truly was the worst time of my mother’s life and she felt as though she was never going to recover. The wheatgrass extract was the only thing to ever stop her discomfort and let her actually sleep.
The biggest turning point was only washing with water, absolutely no products on her body only wheatgrass extract. Also, even though the skin felt dry not applying any oils or moisturiser. Only wheatgrass extract. As soon as she worked this out her recovery was so much faster.
She also found out food that was aggravating her skin flare ups. Once her skin started getting better swimming in the ocean was also a great help. Thanks once again as she would not have recovered without wheatgrass.
Mum’s skin never improved with moisturisers or soothers whilst still using wheatgrass. Wheatgrass helped but her skin wouldn’t heal. In fact they made her recovery time a lot harder and longer. Her skin was so dry and you naturally think that this is what the skin needs. I found online others going through Topical Steroid Withdrawal and they said the same thing about the moisturisers. Once she stopped her skin went worse for a week. As though she was having withdrawals from the moisturiser. But then after a week or so the difference with the healing was unbelievable. It was hard going but well worth it. Even natural moisturisers or coconut oil it all made her skin so much worse. But we never realised this until stopping. It was a hard learning curve.
Only wheatgrass worked and that is the honest truth.
K. M. Australia. 16 December, 2015
Some more photos:
Dr. Chris’ comment:
This case would have to rate as a healing phenomenon that speaks very well for wheatgrass extract. But this isn’t the only one. I have many similar cases on file.
The key to attaining success with wheatgrass in this (and most other) situations, is fourfold:
- Avoid ALL other skin applications. Even if the skin gets very dry, which inevitably happens in topical steroid withdrawal, moisturisers etc. will do nothing to assist the healing process. In fact they will slow the process, and often aggravate it as well as reduce the therapeutic benefits of wheatgrass application.
- Apply wheatgrass ONLY TWICE WEEKLY. Monday & Friday is easy to remember – and persevere. Your skin will dry out and start to flake. Much of this is due to wheatgrass reducing inflammation and swelling. The flaking is due to dead skin cells that will shed for several weeks or a month or two, but gradually new skin starts to form and the recovery processs continues. AVOID MOISTURISERS AND OTHER SKIN APPLICATIONS. THEY SLOW THE HEALING PROCESS.
- Associated conditions such as “elephant skin”, which is very common in topical steroid withdrawal, will take much longer to disappear, six months perhaps, but it will if you persevere.
- Finally, taking wheatgrass in some form or other will help re-stabilise your immune system which in turn can help reduce or modify the severity of topical steroid withdrawal “attacks”.
Dr. Chris Reynolds.
Read more about wheatgrass and topical steroid withdrawal/red skin syndrome.
» Case study – Steroid dependent nail recovery
» Case study – Chronic eczema recovers with wheatgrass
» Easing the pain of topical steroid withdrawal
» Wheatgrass significantly improves quality of life in severe steroid-dependent eczema